I have been VERY ill for the last 3 years, below is a diary of events:
Diagnosed Psoriatic Arthritis.
Put on Methotrexate. It made me so ill I stopped it.
Put on Sulphasalazine. It made me so ill I stopped it.
Given aprox' 4 intramuscular injections of steroid Kenolog during this time.
No treatment for aprox' 1 year.
Symptoms remain the same, swollen knucles in hands and swollen toe joints.Very bad hip, lower back pain.
Symptoms in hips, back and now legs get much worse.
Diagnosed with Vasculitis and Vascular Neuropathy.
Put on Cyclophosphamide Chemotherapy (same treatment as for cancer) I had 3 cycles of chemo' (this made me very ill with all the side effects of chemo' hair loss etc)
After chemo' put on azothiaprine (oral immunosupressant) for almost 1 year (made me ill also)
Symptoms did not get any better through all this, back and hip pain get worse. Now falling over due to leg/hip weakness.
Put back on Chemo' Cyclophosphamide, Dr wants me to have a dose every month for a year. I had 5 doses and then said......STOP!! NO MORE.....It was killing me.
Along with the chemo' I was given 12 high intraveanous doses of steroid, 2 courses of oral steroid and 3 intramuscular injestions of steroids. I developed steroid psychosis. I had voices in my head telling me to self harm.
I demanded a second opinion. The Prof' of Rheumatology I was sent to also does a clinic at my hospital every 3 months, he is paid by our government. He covered for the original doctor, without saying he had made a terrible mistake he glossed over it and just said I no longer needed treatment!!!! (I realise now this Prof' had a conflict of interest as he is paid by the government here)
Left with NO treatment. Pain in back and legs getting worse and worse, getting weaker and falling more and more.
3 emergency admissions to hospital, no diagnosis only given Morphine.
Realised I would have to diagnose myself!!! Thought logicaly..what is different about me than everyone else?
I had a Partial Gastrectomy 30 years ago for stomach ulcers, age 17 (now age 50) so I Googled:
"Hip pain Partial Gastrectomy"
Partial gastrectomy Symdrome!!! causes Vitamin D deficiency and Osteomalacia !!!!
I saw my GP who agreed to do the blood tests.....all came back sever deficiency, Vit D was 14.4 nmol/L
Low zinc, calcium, magnesium and all other fat soluble vitamins. I have been treated for B12 deficiency (Pernisious anemia) for the last 6 years, so Dr's should have know I had a malabsorbtion problem.
I asked my GP for a bone density scan, which was done as an emergancy. T score is -1.9 diagnosing osteopenia (this is not a disease, it just means "thin bone") this score is really quite thin, the score was taken from L1-L4 vertebra and hip.
All bone density scans are reported on by my original doctor, who mis diagnosed me, its part of his job. The report he did on mine said it was NORMAL!! But I had asked for the scan to be put on a DVD (cost £10) and took it to an indipendant Prof of Rheumatology (paid for a private consultation), who confirmed my diagnosis of osteomalacia (Rickets) and also STEROID MYOPATHY !! which means all the steroids I had been given wrongly has destroyed the muscle fibers in my thighs, shoulders and back!!
I have seen a lawyer who says I have a very good case to sue the origonal doctor for negligence.
I am now on high dose suppliments for EVERTHING !! and using a UV B lamp. I have been on treatment for 5 weeks. I got my Vit D up to 92.4 nmol/L on last weeks test.
I still feel very ill, my bones are very painful, I feel VERY dizzy, room spins round when I move, terrible head aches, ear aches, breast pain...in fact I feel like I've been in a road traffic crash with a dose of flu on top!!
Is this normal? has anyone else had experience of recovery time and symptoms during recovery? I feel like I'm dying !!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.